Alert archive / Oregon / Red Flag Warnings in 2025

Red Flag Warning 9, NWS Medford, OR

July 23, 2025Modoc County, Siskiyou County, California; Harney County, Klamath County, Lake County, Oregon

NWS Medford, OR issued this red flag warning at Jul 23, 2025, 12:16 PM PDT for Modoc County, Siskiyou County, California; Harney County, Klamath County, Lake County, Oregon. It took effect at Jul 24, 2025, 1:00 PM PDT. It was in force for 10 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 23, 2025, 12:16 PM PDT (19:16 UTC)
In effect from
Jul 24, 2025, 1:00 PM PDT
Expired
Jul 24, 2025, 11:00 PM PDT
In force
10 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Harney County, OR, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 156 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 5:28 PM PDTHAIL 1Yreka, CA
Jul 24, 6:00 PM PDTHAIL 0.751 Wnw Yreka, CATorrential rain has lowered in intensity. 0.85 inches of rain so far. Station Elevation: 2690 ft.
Jul 24, 6:01 PM PDTFLOODYreka, CAUrban flooding of streets from heavy rain and clogged drains.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 7.3 hours before the alert went out and 334 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2025-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2025-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

187 
WWUS86 KMFR 231916
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
1216 PM PDT Wed Jul 23 2025

ORZ621-623-232030-
/O.CAN.KMFR.FW.A.0005.250724T2000Z-250725T0600Z/
Siskiyou Mountains-Southern Oregon Cascades-
1216 PM PDT Wed Jul 23 2025

...FIRE WEATHER WATCH IS CANCELLED FOR ABUNDANT LIGHTNING ON DRY
FUELS FOR FIRE WEATHER ZONES 280, 281, 282, 284, 285, 621, 623,
624, AND 625...

The National Weather Service in Medford has cancelled the Fire
Weather Watch. Isolated thunderstorms are still expected in the
Siskiyou Mountains and Southern Oregon Cascades on Thursday
afternoon and evening, but the activity level is not expected to 
meet critical thresholds.

$$

CAZ280>282-284-285-ORZ624-625-241400-
/O.UPG.KMFR.FW.A.0005.250724T2000Z-250725T0600Z/
/O.NEW.KMFR.FW.W.0009.250724T2000Z-250725T0600Z/
/O.NEW.KMFR.FW.A.0006.250725T2000Z-250726T0600Z/
Western Klamath National Forest-
Central Siskiyou County Including Shasta Valley-Shasta-
Trinity National Forest in Siskiyou County-
Siskiyou County from the Cascade Mountains East and South to Mt
Shasta-Modoc County Except for the Surprise Valley-
Klamath Basin and the Fremont-Winema National Forest-
South Central Oregon Desert including the BLM Land in Eastern
Lake and Western Harney Counties-
1216 PM PDT Wed Jul 23 2025

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT THURSDAY FOR
ABUNDANT LIGHTNING ON DRY FUELS...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH 
FRIDAY EVENING FOR ABUNDANT LIGHTNING ON DRY FUELS...

The National Weather Service in Medford has issued a Red Flag
Warning, which is in effect from 1 PM to 11 PM PDT Thursday. A
Fire Weather Watch has also been issued. This Fire Weather Watch 
is in effect from Friday afternoon through Friday evening. The 
Fire Weather Watch for Thursday has been upgraded. 

* AFFECTED AREA...In California...Fire weather zones 280, 281,
  282, 284, and 285. This includes all of Siskiyou and Modoc
  counties on Thursday then the southern half of Siskiyou County
  and all but far northwest Modoc County on Friday. In
  Oregon...Fire weather zones 621, 623, 624, and 625. This
  includes the Fremont and Winema National Forest, and The Rogue
  River Siskiyou National Forest. Specifically, east of a line
  from Klamath Falls to Silver Lake on Thursday, then in southern
  Lake County on Friday.

* THUNDERSTORMS...Scattered to widespread thunderstorm activity 
  with abundant lightning.

* OUTFLOW WINDS...Gusts around 40 to 60 mph are possible with 
  any thunderstorms that develop.

* DETAILED URL...View the hazard area in detail at
  https://www.wrh.noaa.gov/map/?wfo=mfr


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Follow all fire restrictions. You can find your county's
emergency sign up form as well as links to fire restrictions at
weather.gov/medford/wildfire. One less spark, one less wildfire.

Be sure you're signed up for your county's emergency alert
system. Familiarize yourself with your emergency plan and make
sure you listen to emergency services. Visit ready.gov/plan for
more information.

A Red Flag Warning is issued when we identify weather conditions
that promote rapid spread of fire which may become life-
threatening. This does not mean there is a fire. These conditions
are either occurring now or will begin soon. It is important to
have multiple ways to receive information from authorities. 

Follow all fire restrictions. Avoid activities that could cause
sparks. Visit weather.gov/medford/wildfire for links to fire
restrictions in your area.

          
If you have not packet your go kit yet, now is the time to do so.
This includes items like important documents and essentials you
cannot live without. Fill your vehicle's fuel tank. Visit
ready.gov/kit for more information.

A Fire Weather Watch means that critical fire weather conditions
are possible during the valid watch time. These conditions could
promote the rapid spread of wildfires which could become life-
threatening. Check weather.gov/medford for forecast updates and a
possible upgrade of the this watch to a Red Flag Warning.

&&

$$


Visit us at www.weather.gov/Medford
3 follow-up statements
567 
WWUS86 KMFR 240434
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
934 PM PDT Wed Jul 23 2025

CAZ280>282-284-285-ORZ624-625-242200-
/O.CON.KMFR.FW.W.0009.250724T2000Z-250725T0600Z/
/O.CON.KMFR.FW.A.0006.250725T2000Z-250726T0600Z/
Western Klamath National Forest-
Central Siskiyou County Including Shasta Valley-Shasta-
Trinity National Forest in Siskiyou County-
Siskiyou County from the Cascade Mountains East and South to Mt
Shasta-Modoc County Except for the Surprise Valley-
Klamath Basin and the Fremont-Winema National Forest-
South Central Oregon Desert including the BLM Land in Eastern
Lake and Western Harney Counties-
934 PM PDT Wed Jul 23 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 11 PM PDT
THURSDAY FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER
ZONES 280, 281, 282, 284, 285, 624, AND 625...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING FOR ABUNDANT LIGHTNING ON DRY FUELS FOR
FIRE WEATHER ZONES 280, 281, 282, 284, 285, 624, AND 625...

* AFFECTED AREA...For the Red Flag Warning, this includes all of
  Fire Weather Zones 280, 281, 282, 284, and 285, and portions of
  624 and 625 east of a line from Klamath Falls to Silver Lake.
  This includes the Klamath National Forest, Shasta National
  Forest, Modoc National Forest, Fremont-Winema National Forest. For
  the Fire Weather Watch, portions of Fire Weather Zones 280, 
  281, 282, 284, 285, 624 and 625. This includes the southern half
  of Siskiyou County and all but far northwest Modoc County. This
  includes the Fremont National Forest around Lakeview, Modoc 
  National Forest and Shasta National Forest.

* THUNDERSTORMS...Scattered to widespread thunderstorm activity 
  with abundant lightning.

* OUTFLOW WINDS...Gusts around 40 to 60 mph are possible with 
  any thunderstorms that develop.

* DETAILED URL...View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Follow all fire restrictions. You can find your county's
emergency sign up form as well as links to fire restrictions at
weather.gov/medford/wildfire. One less spark, one less wildfire.

Be sure you're signed up for your county's emergency alert
system. Familiarize yourself with your emergency plan and make
sure you listen to emergency services. Visit ready.gov/plan for
more information.

A Red Flag Warning is issued when we identify weather conditions
that promote rapid spread of fire which may become life-
threatening. This does not mean there is a fire. These conditions
are either occurring now or will begin soon. It is important to
have multiple ways to receive information from authorities.

Follow all fire restrictions. Avoid activities that could cause
sparks. Visit weather.gov/medford/wildfire for links to fire
restrictions in your area.

If you have not packet your go kit yet, now is the time to do so.
This includes items like important documents and essentials you
cannot live without. Fill your vehicle's fuel tank. Visit
ready.gov/kit for more information.

A Fire Weather Watch means that critical fire weather conditions
are possible during the valid watch time. These conditions could
promote the rapid spread of wildfires which could become life-
threatening. Check weather.gov/medford for forecast updates and a
possible upgrade of the this watch to a Red Flag Warning.

&&

$$


Visit us at www.weather.gov/Medford
380 
WWUS86 KMFR 240929
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
229 AM PDT Thu Jul 24 2025


CAZ280>282-284-285-ORZ624-625-242130-
/O.CON.KMFR.FW.W.0009.250724T2000Z-250725T0600Z/
/O.CON.KMFR.FW.A.0006.250725T2000Z-250726T0600Z/
Western Klamath National Forest-
Central Siskiyou County Including Shasta Valley-Shasta-
Trinity National Forest in Siskiyou County-
Siskiyou County from the Cascade Mountains East and South to Mt
Shasta-Modoc County Except for the Surprise Valley-
Klamath Basin and the Fremont-Winema National Forest-
South Central Oregon Desert including the BLM Land in Eastern
Lake and Western Harney Counties-
229 AM PDT Thu Jul 24 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING ON DRY FUELS FOR
FIRE WEATHER ZONES 280, 281, 282, 284, 285, 624, AND 625...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON 
THROUGH FRIDAY EVENING FOR ABUNDANT LIGHTNING ON DRY FUELS FOR 
FIRE WEATHER ZONES 280, 281, 282, 284, 285, 624, AND 625...


* AFFECTED AREA...For the Red Flag Warning, this includes all of
  Fire Weather Zones 280, 281, 282, 284, and 285, and portions of
  624 and 625 east of a line from Klamath Falls to Silver Lake.
  This includes the Klamath National Forest, Shasta National
  Forest, Modoc National Forest, Fremont-Winema National Forest. For
  the Fire Weather Watch, portions of Fire Weather Zones 280, 
  281, 282, 284, 285, 624 and 625. This includes the southern half
  of Siskiyou County and all but far northwest Modoc County. This
  includes the Fremont National Forest around Lakeview, Modoc 
  National Forest and Shasta National Forest. 

* THUNDERSTORMS...Scattered to widespread thunderstorm activity 
  with abundant lightning.

* OUTFLOW WINDS...Gusts around 40 to 60 mph are possible with 
  any thunderstorms that develop.

* DETAILED URL...View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Follow all fire restrictions. You can find your county's
emergency sign up form as well as links to fire restrictions at
weather.gov/medford/wildfire. One less spark, one less wildfire.

Be sure you're signed up for your county's emergency alert
system. Familiarize yourself with your emergency plan and make
sure you listen to emergency services. Visit ready.gov/plan for
more information.

A Red Flag Warning is issued when we identify weather conditions
that promote rapid spread of fire which may become life-
threatening. This does not mean there is a fire. These conditions
are either occurring now or will begin soon. It is important to
have multiple ways to receive information from authorities.

Follow all fire restrictions. Avoid activities that could cause
sparks. Visit weather.gov/medford/wildfire for links to fire
restrictions in your area.

If you have not packet your go kit yet, now is the time to do so.
This includes items like important documents and essentials you
cannot live without. Fill your vehicle's fuel tank. Visit
ready.gov/kit for more information.

A Fire Weather Watch means that critical fire weather conditions
are possible during the valid watch time. These conditions could
promote the rapid spread of wildfires which could become life-
threatening. Check weather.gov/medford for forecast updates and a
possible upgrade of the this watch to a Red Flag Warning.

&&

$$


Visit us at www.weather.gov/Medford
278 
WWUS86 KMFR 241851
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
1151 AM PDT Thu Jul 24 2025

CAZ280>282-284-285-ORZ624-625-251400-
/O.UPG.KMFR.FW.A.0006.250725T2000Z-250726T0600Z/
/O.NEW.KMFR.FW.W.0010.250725T2000Z-250726T0600Z/
/O.CON.KMFR.FW.W.0009.250724T2000Z-250725T0600Z/
Western Klamath National Forest-
Central Siskiyou County Including Shasta Valley-Shasta-
Trinity National Forest in Siskiyou County-
Siskiyou County from the Cascade Mountains East and South to Mt
Shasta-Modoc County Except for the Surprise Valley-
Klamath Basin and the Fremont-Winema National Forest-
South Central Oregon Desert including the BLM Land in Eastern
Lake and Western Harney Counties-
1151 AM PDT Thu Jul 24 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER
ZONES 280, 281, 282, 284, 285, 624, AND 625...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT FRIDAY FOR
ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER
ZONES 280, 281, 282, 284, 285, 624, AND 625...

The National Weather Service in Medford has issued a Red Flag
Warning, which is in effect from 1 PM to 11 PM PDT Friday. The
Fire Weather Watch has been upgraded. 

* AFFECTED AREA...For the Red Flag Warning today, this includes
  all of Fire Weather Zones 280, 281, 282, 284, and 285, and
  portions of 624 and 625 east of a line from Klamath Falls to
  Silver Lake. This includes the Klamath National Forest, Shasta
  National Forest, Modoc National Forest, and Fremont-Winema
  National Forest. For the Red Flag Warning Friday, the warning
  area is much the same, but shifted southeastward to exclude the
  northwest portion of Fire Weather Zone 280 and exclude the
  portions of 624 and 625 that are west of a line from Lorella to
  Paisley.

* THUNDERSTORMS...Scattered to widespread thunderstorm activity 
  with abundant lightning. Thunderstorms will be accompanied by
  rain, especially on Friday. But, the amount of lightning is 
  expected to exceed critical thresholds.

* OUTFLOW WINDS...Gusts around 40 to 60 mph are possible with 
  any thunderstorms that develop.

* DETAILED URL...View the hazard area in detail at
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Follow all fire restrictions. You can find your county's
emergency sign up form as well as links to fire restrictions at
weather.gov/medford/wildfire. One less spark, one less wildfire.

Be sure you're signed up for your county's emergency alert
system. Familiarize yourself with your emergency plan and make
sure you listen to emergency services. Visit ready.gov/plan for
more information.

A Red Flag Warning is issued when we identify weather conditions
that promote rapid spread of fire which may become life-
threatening. This does not mean there is a fire. These conditions
are either occurring now or will begin soon. It is important to
have multiple ways to receive information from authorities. 

&&

$$


Visit us at www.weather.gov/Medford

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 23, 10:11 AM PDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 23, 10:11 AM PDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1011 AM PDT Wed Jul 23 2025

...Updated Aviation Section...

.DISCUSSION...

Key Messages:

    * Thunderstorm chances essentially every day this week
    * Thursday has the highest potential for widespread activity
        - Strong to severe storms possible
        - Hazards:
            - Cannot rule out hail around 0.50" - 1.00"
			- Gusts of 40-60 mph
			- Abundant lightning
            - Some isolated areas could see heavy rainfall rates
        - A Fire Weather Watch is in effect for abundant lightning

Further Details:

The forecast area will essentially be under the influence of a
trough pattern through the next several days. This will lead to
daily thunderstorm chances. The parent elongated trough over the
PacNW is beginning to move east, and a cut-off low has started to
split from the base of the parent low. This cut-off low will
likely form over the Pacific just west of San Fransisco, then
meander around this location through roughly Saturday before
getting absorb into the mean flow. As this cut-off low forms, it
will spread PVA across the area and this pattern would be
conducive for thunderstorms as we reach peak heating each
afternoon Wed-Sat. Convective activity is possible across most of
northern California and areas along and east of the Cascades
this afternoon, although coverage should be isolated.

Thursday--in particular--could be an active day given the potential
for higher end variables to phase together. We could have scattered
to perhaps widespread activity across the area. A Fire Weather
Watch remains in effect to account for this threat of abundant
lightning over dry fuels. Many ensemble members continue to show
the potential for MUCAPE to reach values around 500-1000 J/kg with
0-6km bulk shear values decreasing over the last several runs to
around 20-30 knots. Moisture advection will be ample with very
high 700mb theta-e values advecting into the region on Thursday.
This setup could bring strong to severe storms across the region
with abundant lightning. This being several days out and a cut-off
low situation, we could see changes to the orientation of the
trough which would affect moisture pull and timing/coverage of
convection. There is low confidence scenario where some storms
spread over into both the Rogue Valley and to a lesser degree the
Illinois Valley. That said, any storm on Thursday will have the
potential to be strong to severe with hail around 0.50" to upwards
near 1.00", strong gusts around 40- 60mph, and abundant
lightning.

Friday will have the potential for thunderstorms as well, but a lot
will depend on how the cut-off low tracks and gets absorbed into the
mean flow. That said, cannot rule out further activity on Friday
with lightning being the main threat at this time. Friday is looking
a little more favorable for storms, and this could be an isolated to
perhaps scattered situation now that the low exiting has slowed
down. Isolated thunderstorms are possible on the eastside
Saturday, but this is another low confidence scenario given
uncertainty in the upper level pattern.

Starting Sunday, we should start to see a break in activity, but
again this will depend on the cut-off low getting absorb into the
mean flow.

Broad southwest flow is then expected over the area early next
week, between a large trough off the coast of British Columbia and
ridging over the Rockies and Great Plains. This should lead to
warming temperatures, but could also produce at least low end
chances for thunderstorms as moisture continues to stream into the
region.

-Guerrero/BPN

&&

.AVIATION...23/18Z TAFs...IFR/LIFR marine stratus is present at the
coast and coastal waters, and also into the Coquille Valley and
lower Umpqua Valley. Some breaks in the stratus are expected during
the late morning and afternoon. But, overall, the stratus will be
more persistent than in recent days, and will remain or return to
these same areas this evening and tonight.

Inland, VFR conditions will prevail through the TAF period.
Otherwise, the main factor for inland sites again on Wednesday
afternoon and evening, will be a slight chance of showers and
thunderstorms from the Southern Oregon Cascades east across Klamath
and Lake counties, and south across Siskiyou and Modoc counties in
Northern California. -DW/BPN

&&

.MARINE...Updated 200 AM PDT Wednesday, July 23, 2025...Generally
light north winds and relatively calm seas will continue through the
rest of the week and into the weekend. Expect sub-advisory north
winds and low seas of 5 ft or less, with high pressure centered far
offshore and a thermal trough far inland. Areas of fog and low
stratus will persist. -DW/BPN

&&

FIRE WEATHER...

Daily chances for thunderstorms will exist through at least
Saturday with lightning and strong winds the main threats each
day. However, Thursday is likely to see more scattered to
widespread activity across the forecast area. A few storms could
be severe. A Fire Weather Watch remains in effect for Thursday
for abundant lightning on dry fuels.

At this time we are not seeing any overlap of critical winds and
critical RH, so thunderstorms are the driving factor for all fire
weather concerns at this time. Please see the "Discussion" above
the Fire Weather section for further details.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Fire Weather Watch from Thursday afternoon through Thursday
     evening for ORZ621-623>625.

CA...Fire Weather Watch from Thursday afternoon through Thursday
     evening for CAZ280>282-284-285.

PACIFIC COASTAL WATERS...None.

&&

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 12:16 PM PDTFire Weather WatchMFRModoc, Siskiyou24 hr

Nearby

Red Flag Warnings in Oregon, 2025Red Flag Warnings in California, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.